Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS St. Louis, MO

May 27, 2007Lincoln County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2007, 3:17 PM CDT for Lincoln County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2007, 3:17 PM CDT (20:17 UTC)
Expired
May 27, 2007, 3:45 PM CDT
In force
28 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 272018
SVRLSX
MOC113-272045-
/O.NEW.KLSX.SV.W.0129.070527T2017Z-070527T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND EASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 345 PM CDT

* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED 4 MILES EAST OF DAVIS...OR 4 MILES NORTH OF
  TROY...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINFIEL
  FOLEY...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3914 9072 3910 9069 3904 9071 3900 9070
      3898 9068 3895 9068 3895 9099 3894 9102
      3912 9105 3917 9072

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 272035
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT SUN MAY 27 2007

MOC113-272045-
/O.CON.KLSX.SV.W.0129.000000T0000Z-070527T2045Z/
LINCOLN MO-
335 PM CDT SUN MAY 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT 
FOR CENTRAL AND EASTERN LINCOLN COUNTY...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES WEST OF FOLEY...OR ABOUT 7 MILES
NORTHEAST OF TROY...MOVING EAST AT 10 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...FOLEY
AND WINFIELD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3914 9072 3910 9069 3904 9071 3900 9070
      3898 9068 3895 9068 3895 9099 3894 9102
      3912 9105 3917 9072

$$

CARNEY
000 
WWUS53 KLSX 272045
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT SUN MAY 27 2007

MOC113-272055-
/O.EXP.KLSX.SV.W.0129.000000T0000Z-070527T2045Z/
LINCOLN MO-
343 PM CDT SUN MAY 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY HAS 
BEEN ALLOWED TO EXPIRE...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE. HOWEVER...IT WILL CONTINUE TO BE CAPABLE OF 
PRODUCING GUSTY WINDS...SMALL HAIL...AND DEADLY LIGHTNING AS IT 
MOVES EAST AT AROUND 10 MPH THROUGH EASTERN LINCOLN COUNTY INTO 
CALHOUN COUNTY.

LAT...LON 3914 9072 3910 9069 3904 9071 3900 9070
      3898 9068 3895 9068 3895 9099 3894 9102
      3912 9105 3917 9072

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:32 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 27, 12:32 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1232 PM CDT SUN MAY 27 2007

.DISCUSSION...
LTL CHG IN MODEL TRENDS THIS FCST CYCLE WITH CWA FCST TO RMN IN
THE SPLIT BTWN THE N AND S BRANCHES OF THE WESTERLIES. THIS MEANS
THAT UPR LVL FTRS WL RMN ILL-DEFINED...WITH GFS ADDING EXTRA
CONFUSION BY SUPRIOUS VORT CNTRS GENERATED BY CNVTV FEEDBACK.
FORTUNATELY...GFS AND WRF/NAM RMN IN XCLNT AGREEMENT ON SFC
FTRS...WITH THE FIRST FNT AFFECTING THE AREA TDA...AND THE SECOND
APRCHG THE REGION ON WED. THESE LO LVL BNDRYS SHUD SHUD BE THE
PRIMARY FOCUSING MECHANISMS FOR CNVTN IN THIS MOIST/MDTLY UNSTBL
AMS. SINCE GOING FCSTS ALREADY ARE KEYING ON THESE FTRS...MAIN
CHGS IN THIS PKG ARE ADJUSMENTS TO ACCOUNT FOR OBSERVED AND
EXPECTED SHORT TERM TRENDS.

FIRST CDFNT JUST NOW APRCHG FAR NW COUNTIES. BAND OF SHRA/ISOLD
TSRA HAS FORMED AHD OF THE FNT...PSBLY ALG OLD OUTFLO BNDRY...AND
THIS BAND CONTS TO WORK E. MEANWHILE...ANOTHER NE-SW ORIENTED BAND
OF SHRA/TSRA IS STRETCHING FROM E OZARKS INTO CNTRL IL. WHILE BOTH
OF THESE PCPN AREAS MAY DIMINISH DURG THE MRNG...THINK THAT WE
SHUD SEE REGENERATION OF CNVTN THIS AFTN OVR N HALF OF CWA ALG E-W
CNVGC ZN. THIS CNVGC MAY BE ASSOC WITH STALLED OUT CDFNT...BUT RUC
SUGGESTS IT IS MORE LIKELY ALG OUTFLO PRODUCED BY BAND OF PCPN
PRECEEDING FNT ERY TDA.

SINCE AMS IN THE WRM SECTOR RMNS WEAKLY CAPPED...ONCE AMS BCMS
SLGTLY UNSTBL CNVGC ALG BNDRY SHUD EASILY ALLOW CNVTN TO BLOSOM.
AND WITH A FOCUSING MECHANISM PRESENT COVERAGE OF TSRA/SHRA NR THE
BNDRY SHUD BE MUCH GTR THAN THE HIT AND MISS ACTIVITY WEVE
EXPERIENCED THE LAST 2 AFTNS...AND POPS HV BEEN ADJ ACCORDINGLY.
WITH PWATS ARND 1.5 INCHES HV ALSO INCLUDED MENTION OF HVY RAIN.
ISOLD SVR THRT WL ALSO PERSIST DURG THE AFTN/EVE...MUCH LIKE THE
LAST 2 DAYS...WITH EXACT THRT DETERMINED BY HOW MUCH AMS CAN
DESTABILIZE WITH THE WDSPRD CLD COVER AND FAIRLY EXTENSIVE PCPN
THAT IS EXPECTED.  WL CONT THIS MENTION IN THE HWO.

CNVTN TRENDS THIS AFTN...AND RESULTANT OUTFLO BNDRYS...WL
ULTIMATELY DETERMINE CVG OF PCPN INTO THE ERY EVE HRS...BUT IN
GENL EXPECT A DIURNAL LESSENING OF THE TSRA/SHRA DURG THE NXT AS
AMS STBLZ WITH LOSS OF DAYTIME HTG.

TDAS BNDRY IS FCST TO LOSE ITS IDENTITY LTR THIS AFTN AND
TNGT...SO BY MON AND TUE AMS-TYPE CNVTN WL ONCE AGAIN BCM THE
PRIMARY PCPN THRT. UNDOUBTEDLY THERE WL A CHC OF OVRNGT PCPN WITH
VRY WK UPR LVL FTRS THAT WL DRIFT INTO THE AREA FROM THE S
PLAINS...BUT MAIN PCPN THRT SHUD BE TIED TO DIURNAL ACTIVITY.

TRUETT

&&

.AVIATION...
FOR THE 18Z TAFS...
LOOKS LIKE THE COLD FRONT HAS JUST ABOUT STALLED NORTH OF THE I-70
CORRIDOR. SOME MARGINAL CIGS ALONG AND NORTH OF THE FRONT WITH VFR
CONDITIONS SOUTH. PRIMARY FOCUS IS CONVECTION THIS AFTERNOON AND
EARLY THIS EVENING. STORMS HAVE ALREADY BROKEN OUT SOUTHEAST OF HE
CWFA OVER THE OZARKS WHERE THINNER CLOUDS HAVE PREVAILED TODAY AND
THERES BEEN MORE HEATING. STORMS ARE DRIFTING NORTHEAST TOWARD
THE AREA AND I EXPECT COVERAGE AND INTENSITY TO INCREASE THIS
AFTERNOON...THOUGH IM NOT SURE WELL SEE MORE THAN 30-50% AREAL
COVERAGE. CONDITIONS SOUTH OF THE FRONT SHOULD REMAIN VFR OUTSIDE
OF ACTIVE CONVECTION. ALL MODEL GUIDANCE IS HINTING THE STORMS
WILL DIE DOWN WITHIN A COUPLE OF HOURS AFTER SUNSET...LEAVING
BEHIND ISOLATED SHOWERS. AREAS THAT RECEIVE RAIN COULD DEVELOP
SOME MARGINAL FOG LATE TONIGHT...THOUGH IM NOT YET READY TO
INCLUDE ANY IN THE TERMINALS.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 27, 6:23 AM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
623 AM CDT SUN MAY 27 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
623 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE REGION TODAY AND
INTO EARLY TONIGHT. THIS ACTIVITY IS EXPECTED TO BE MUCH MORE
WIDESPREAD THAN THE SPOTTY STORMS OF THE PAST FEW AFTERNOONS.

NO WIDESPREAD SEVERE WEATHER IS EXPECTED...HOWEVER A FEW OF THE
STRONGER STORMS MAY PRODUCE HEAVY DOWNPOURS...GUSTY WINDS...AND
SOME HAIL. SOME LOCATIONS NORTH OF INTERSTATE 44 IN MISSOURI...AND
ALONG AND NORTH OF INTERSTATE 70 IN ILLINOIS...COULD EXPERIENCE
SEVERAL ROUNDS OF THUNDERSTORMS...WHICH WILL RESULT IN LOCALLY
HEAVY RAINFALL TOTALS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
WEDNESDAY NIGHT...WITH THE THUNDERSTORM THREAT FINALLY ENDING OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS ON THURSDAY.

THIS PERSISTENT THREAT OF THUNDERSTORMS WILL BE PRODUCED BY THE WARM
UNSTABLE AIR THAT WILL CONTINUE TO BLANKET THE NATIONS MIDSECTION.
A COLD FRONT WILL ALSO AID IN THE THUNDERSTORM DEVELOPMENT ON
WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...GUSTY WINDS...OR HEAVY
RAIN THAT THEY OBSERVE.

TRUETT

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.